Alert archive / Virginia / Tornado Warnings in 2015

Tornado Warning 5, NWS Wakefield, VA

June 18, 2015Essex County, Richmond County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 18, 2015, 9:14 PM EDT for Essex County, Richmond County, Virginia. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 9:14 PM EDT (01:14 UTC)
Expired
Jun 18, 2015, 9:45 PM EDT
In force
31 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Essex County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:28 PM EDTTORNADO1 N Sharps, VAEF0 TORNADO TRACKED SE ABOUT 3 MILES FROM A POINT JUST NORTH OF SHARPS. NUMEROUS TREES SNAPPED OFF AND UPROOTED.
Jun 18, 9:32 PM EDTTORNADO1 Se Sharps, VAPOSSIBLE TORNADO REPORTED JUST SOUTHEAST OF SHARPS. TRAINED SPOTTER WAS ON HIGHWAY 17 SOUTH OF TAPPAHANNOCK LOOKING SOUTHEAST ACROSS THE RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WFUS51 KAKQ 190114
TORAKQ
VAC057-159-190145-
/O.NEW.KAKQ.TO.W.0005.150619T0114Z-150619T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
914 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTHEASTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 945 PM EDT
    
* AT 914 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR WARSAW...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROBLEY...FARNHAM...DUNNSVILLE...SHARPS...TIDEWATER...WELLFORD...
  MOON CORNER...DOWNING...BOWLERS WHARF...KENNARD AND EMMERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3787 7655 3786 7654 3776 7670 3787 7684
      3794 7676
TIME...MOT...LOC 0114Z 304DEG 18KT 3790 7675 

$$

JM
1 follow-up statement
657 
WWUS51 KAKQ 190126
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 PM EDT THU JUN 18 2015

VAC057-159-190145-
/O.CON.KAKQ.TO.W.0005.000000T0000Z-150619T0145Z/
RICHMOND VA-ESSEX VA-
926 PM EDT THU JUN 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHEASTERN RICHMOND AND SOUTHEASTERN ESSEX COUNTIES...

AT 926 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADIC STORM WAS LOCATED OVER SHARPS...OR NEAR ROBLEY...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ROBLEY...SHARPS...TIDEWATER AND DOWNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3785 7655 3784 7656 3778 7667 3778 7669
      3784 7676 3790 7671
TIME...MOT...LOC 0126Z 301DEG 19KT 3785 7668 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:49 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 18, 3:49 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT THU JUN 18 2015

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY IS POSITIONED OFF THE VIRGINIA ATLANTIC
COAST EXTENDING THROUGH THE CHESAPEAKE BAY. A WEAK COLD FRONT
MOVES THROUGH THE AREA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CHANCES FOR MORE SHOWERS/STORMS INCREASING THIS AFTN AS SHORTWAVE
ENERGY/MOISTURE STREAMS ACROSS THE REGION IN FLAT WLY FLOW ALOFT.
ABUNDANT INSTABILITY WILL HELP STORM INITIATION BUT STRONGEST
STORMS WILL STAY TO THE NORTH WHERE THE BEST DYNAMICS ARE LOCATED.
THE MAIN IMPACT/THREAT FROM STORMS WILL BE LOCALLY HEAVY DOWNPOURS
AND STRONG THUNDERSTORM WIND GUSTS. THE HEAVY RAINFALL COULD
PRODUCE MINOR FLOODING OF ROADWAYS IN LOW-LYING AREAS AND AREAS OF
POOR DRAINAGE. SHOWERS/STORMS ARE EXPECTED TO DIMINISH IN
INTENSITY BY THE EARLY OVERNIGHT HOURS...COMING TO AN END ALONG
THE COAST BEFORE DAYBREAK.

UPPER LEVEL CLOUDS LIMITED MAX HEATING POTENTIAL THIS AFTERNOON
WITH HIGHS TOPPING OUT AROUND 90 ACROSS MOST OF THE AREA. EXPECT
ANOTHER WARM NIGHT WITH LOW TEMPS REMAINING ABOVE 70.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AN UNSETTLED WEATHER PATTERN PERSISTS FRI THROUGH SAT NIGHT. A
SERIES OF SHORTWAVES EJECTING FROM THE REMNANTS OF TROPICAL
DEPRESSION BILL WILL STREAM INTO THE MID ATLANTIC REGION DUE TO
THE PERSISTENTLY FLAT WLY FLOW ALOFT. OVERALL...AFTN/EVENING
THUNDERSTORMS SHOULD BE ANTICIPATED EACH DAY WITH BRIEF DRY
PERIODS DURING THE MORNING HOURS. MAIN IMPACTS FROM CONVECTION
CONTINUES TO BE LOCALLY HEAVY RAINFALL (WHICH MAY LEAD TO MINOR
FLOODING) AND STRONG THUNDERSTORM WIND GUSTS. THE THREAT FOR
SEVERE TSTORMS IS LOW...ESPECIALLY SINCE THERE IS A LACK OF
FORCING AND/OR FRONTAL FEATURES TO SUPPORT SUFFICIENT LIFT.

MODELS COMING INTO GOOD AGREEMENT WITH THE TIMING AND POSITION OF
THE MOVEMENT OF THE REMNANTS OF TS BILL. EXPECT WIDESPREAD
SHOWERS AND THUNDERSTORMS SAT NIGHT INTO SUNDAY. HEAVY RAIN WILL
BE THE MAIN CONCERN ON SUNDAY.

WARM AND MUGGY CONDITIONS CONTINUE THROUGH THE WEEKEND WITH HIGHS
IN THE UPPER 80S TO LOW 90S. LOWS ALSO REMAIN UNCOMFORTABLE AS
TEMPS RANGE FROM THE LOW TO MID 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A WEAK UPPER TROUGH SETS UP OVER NEW ENGLAND INTO THE MID ATLANTIC
MONDAY AND THEN SLIP JUST OFFSHORE TUESDAY THROUGH THURSDAY PLACING
THE REGION IN A GENERAL NW UPPER FLOW IN THE LONG TERM. OCCASIONAL
DISTURBANCES TRACK FROM NW TO SE IN THE UPPER FLOW LATE MONDAY AND
AGAIN LATE TUESDAY. AT THE SURFACE A LEE TROF DEVELOPS OUT AHEAD OF
A WEAK COLD FRONT MONDAY WITH THE LATEST MODELS STALLING THE BOUNDARY
ACROSS THE NC/VA BORDER THROUGH TUESDAY AND WEDNESDAY. THIS WILL
BRING CHANCES FOR SHOWERS AND STORMS EACH DAY FROM MONDAY THROUGH
WEDNESDAY. EXACT TIMING OF ANY S/W IMPULSES ALONG THE BOUNDARY IS
RATHER PROBLEMATIC ATTM BUT BEST CHANCES FOR PRECIP LOOK TO BE
ACROSS CENTRAL/SOUTH CENTRAL VA...SOUTHEAST VA AND NC. UPSHOT WILL
BE TO CONTINUE CHC OR SLIGHT CHC POPS EACH DAY. THE UPPER RIDGES
BUILDS BACK IN FROM THE SW THURSDAY INTO FRIDAY WHICH WOULD RESULT
IN LESS CHANCES FOR PRECIP AND GRADUALLY BUILDING HEAT.

SUMMER HEAT CONTINUES MONDAY WITH HIGHS 85-90 ALONG THE COAST WITH
90-95 INLAND. LOWS 70-75.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE WARM FRONT THAT HAD BEEN SLIDING NORTH HAS CLEARED THE REGION
THIS AFTERNOON AND CEILINGS HAVE LIFTED TO VFR LEVELS. WITH THE
HEATING OF THE DAY...CU IS EXPECTED TO FORM AND COVERAGE IS
EXPECTED TO BE GREATEST FURTHER NORTH NEAR THE FRONTAL BOUNDARY.
HOWEVER...CONVECTION SHOULD BE LIMITED ACROSS THE REGION WITH THE
MODELS SHOWING THAT ANYTHING THAT WOULD DEVELOP WOULD BE LATER
THIS AFTERNOON AND INTO THE EVENING HOURS. RIGHT NOW THE BEST
CHANCES FOR TSTORMS LOOKS TO BE WEST AND SOUTH OF THE AREA. SO FOR
NOW HAVE JUST SHOWN SOME SCT/BKN CU AT THE TAF SITES.

FOR TONIGHT...OUT SIDE OF THE AREA OF CONVECTION...EXPECT VFR
CONDITIONS TO PREVAIL...WITH SOME HIGH CIRRUS AND SOME MID DECK
CLOUDS FLOATING THROUGH THE REGION. ON FRIDAY...THE FRONT TO THE
NORTH OVER PA AND NORTHERN PARTS OF THE OH VALLEY WILL BEGIN TO
SINK SOUTHWARD AND THIS COULD PROVIDE A BETTER CHANCE FOR
AFTERNOON CONVECTION...BUT RIGHT NOW EXPECT MAINLY VFR CONDITIONS.

OUTLOOK...THE FRONT WILL LIFT BACK NORTH OF THE AREA ON
SATURDAY...PUTTING THE ENTIRE REGION IN THE WARM SECTOR AND VFR
CONDITIONS ARE EXPECTED WITH REDUCED CHANCES FOR CONVECTION. ON
SUNDAY...THE REMNANTS OF BILL WILL SLIDE ACROSS THE AREA AND
MVFR/IFR CONDITIONS ARE POSSIBLE.

&&

.MARINE...
GENERALLY S TO SW FLOW AROUND 10 KT THIS AFTERNOON WILL BECOME MORE
SOUTHERLY AND INCREASE TO 10 TO 15 KT OVERNIGHT AS WEAK LOW PRESSURE
PASSES TO THE NORTH ACROSS THE DELMARVA. WINDS BECOME VARIABLE AND
MORE NORTH TO NORTHEAST FOR A BRIEF PERIOD FRI BEFORE TURNING TO A
SOUTHERLY FLOW FRI EVENING. THE PRES GRAD TIGHTENS SIGNIFICANTLY
LATE SAT INTO SUN AS THE REMNANT OF BILL TRACK TO THE NORTH. THIS
WILL RESULT IN INCREASING SOUTHERLY FLOW THROUGH THE WEEKEND AND
ESPECIALLY SAT NIGHT INTO SUNDAY AFTER RATHER LIGHT SOUTHERLY FLOW
FRIDAY. SCA CONDITIONS WILL BE POSSIBLE FROM LATE SATURDAY NIGHT
THROUGH SUNDAY WITH THE SOUTH WINDS. THE GRADIENT REMAINS IN PLACE
WITH STRONG SOUTH TO SOUTHWEST WINDS THROUGH SUNDAY NIGHT. THE
GRAD WEAKENS SOME MONDAY EXPECT OVER THE SOUTHERN WATERS WHERE SW
WINDS OF 15 KT OR GRATER MAY PERSIST UNTIL TUE MORNING.

WAVES OVER THE COASTAL WATERS WILL REMAIN AROUND 2 FT THROUGH THE
OVERNIGHT AND FRIDAY. OVER THE BAY WAVES OF 1 TO 2 FT ARE EXPECTED.
SEAS START TO BUILD SOME LATE SATURDAY AND MORE ON SATURDAY NIGHT AND
SUNDAY IN RESPONSE TO THE INCREASING SW WINDS. WAVES BUILD TO 2 TO
3 FT OVER THE BAY FROM SATURDAY AFTERNOON THROUGH SUNDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DAP
NEAR TERM...BMD/DAP
SHORT TERM...BMD/DAP
LONG TERM...JAO
AVIATION...ESS
MARINE...JAO
Hazardous weather outlook, Jun 18, 3:17 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT THU JUN 18 2015

ANZ637-MDZ021>025-NCZ017-102-VAZ048-060>062-064-066>069-075>078-
080>086-088>090-095-098>100-509>525-191930-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-DORCHESTER-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK-
OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
317 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AND WILL
CONTINUE INTO THE EVENING. SOME STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>016-030>032-VAZ065-079-087-092-093-096-097-191930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-MECKLENBURG-BRUNSWICK-GREENSVILLE-SOUTHAMPTON-
ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
317 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG
THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 8:06 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT THU JUN 18 2015

VAZ075-076-521-190045-
RICHMOND-WESTMORELAND-WESTMORELAND-RICHMOND-WESTERN ESSEX-WESTERN
ESSEX-
806 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHMOND...
NORTHWESTERN ESSEX AND WESTMORELAND COUNTIES...

AT 805 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWLAND...OR NEAR
MONTROSS...MOVING EAST AT 25 MPH.

WINDS 30 TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTROSS...HAGUE...NEWLAND...COLES POINT...SINGERLY...TEMPLEMAN...
WESTMORELAND STATE...PINEY GROVE...CHANCE...KREMLIN...LYELLS...
THREEWAY...FONESWOOD...OLDHAMS...CURRIOMAN LANDING...ERICA...POTOMAC
MILLS...STRATFORD HALL...LERTY AND MOUNT HOLLY.

LAT...LON 3817 7684 3816 7684 3817 7682 3816 7670
      3815 7661 3814 7661 3814 7660 3798 7663
      3803 7702 3817 7698
TIME...MOT...LOC 0005Z 272DEG 20KT 3810 7690

JM
Special weather statement, Jun 18, 8:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
840 PM EDT THU JUN 18 2015

VAZ075>077-521-190130-
NORTHUMBERLAND-RICHMOND-WESTMORELAND-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-WESTERN ESSEX-WESTERN ESSEX-
840 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHMOND...WEST CENTRAL
ESSEX...SOUTHEASTERN WESTMORELAND AND NORTHWESTERN NORTHUMBERLAND
COUNTIES...

AT 840 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWLAND...OR NEAR
MONTROSS...MOVING EAST AT 25 MPH.

WINDS 40 TO 50 MPH...HEAVY RAIN...AND PEA SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...MONTROSS...CALLAO...HAGUE...KINSALE...LEWISETTA...NEWLAND...
HAYNESVILLE...FARNHAM...WESTMORELAND...TEMPLEMAN...PINEY GROVE...
VILLAGE...LYELLS...GIBEON...THREEWAY...OLDHAMS...ERICA...NAYLORS
BEACH AND LOTTSBURG.

LAT...LON 3810 7658 3807 7653 3806 7653 3805 7652
      3803 7651 3801 7646 3786 7653 3798 7696
      3815 7683
TIME...MOT...LOC 0040Z 290DEG 23KT 3804 7685

JM
Local storm report, Jun 18, 9:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
904 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND DMG     ACCOMAC                 37.72N  75.67W
06/18/2015                   ACCOMACK           VA   911 CALL CENTER

            TSEVERAL REES DOWN

&&

EVENT NUMBER AKQ1500897

JO
Local storm report, Jun 18, 9:05 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     ONANCOCK                37.71N  75.74W
06/18/2015                   ACCOMACK           VA   911 CALL CENTER

            TREES AND POWER LINES DOWN IN ONANCOCK

&&

EVENT NUMBER AKQ1500898

JO
Special weather statement, Jun 18, 9:07 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT THU JUN 18 2015

VAZ099-100-190145-
NORTHAMPTON-ACCOMACK-
907 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NORTHAMPTON AND
SOUTHWESTERN ACCOMACK COUNTIES...

AT 906 PM EDT...A STRONG THUNDERSTORM WAS OVER THE BAY ABOUT 10
MILES WEST OF EXMORE... MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  EXMORE AND NASSAWADOX AROUND 935 PM EDT.
  WILLIS WHARF AROUND 940 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WARDTOWN...
FRANKTOWN...QUINBY...PAINTER...BIRDSNEST...MACHIPONGO AND JAMESVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3748 7567 3756 7571 3752 7575 3746 7566
      3737 7572 3749 7572 3748 7581 3740 7573
      3739 7573 3740 7580 3731 7576 3744 7598
      3749 7590 3750 7590 3747 7596 3765 7589
      3754 7562
TIME...MOT...LOC 0106Z 301DEG 22KT 3759 7602

JO
Local storm report, Jun 18, 9:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
912 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     NEWLAND                 38.05N  76.87W
06/18/2015                   RICHMOND           VA   911 CALL CENTER

            TREES DOWN ALONG NEWLAND ROAD.

&&

EVENT NUMBER AKQ1500899

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:06 PM EDTSpecial Weather StatementAKQWestmoreland39 min
Jun 18, 8:08 PM EDTSpecial Marine WarningAKQ67 min
Jun 18, 8:23 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton22 min
Jun 18, 8:34 PM EDTSpecial Marine WarningAKQ26 min
Jun 18, 8:40 PM EDTSpecial Weather StatementAKQRichmond, Westmoreland50 min
Jun 18, 8:47 PM EDTSevere Thunderstorm WarningAKQEssex, Richmond, Westmoreland43 min
Jun 18, 8:50 PM EDTTornado WarningAKQEssex, Richmond25 min
Jun 18, 8:58 PM EDTSpecial Marine WarningAKQ47 min
Jun 18, 9:07 PM EDTSpecial Weather StatementAKQNorthampton38 min
Jun 18, 9:19 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton41 min
Jun 18, 9:37 PM EDTTornado WarningAKQLancaster, Middlesex38 min
Jun 18, 9:49 PM EDTSpecial Marine WarningAKQ56 min
Jun 18, 9:57 PM EDTSpecial Marine WarningAKQ33 min
Jun 18, 10:06 PM EDTSpecial Marine WarningAKQ54 min
Jun 18, 10:10 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex50 min
Jun 18, 10:41 PM EDTSpecial Marine WarningAKQ94 min
Jun 18, 10:52 PM EDTSevere Thunderstorm WarningAKQMathews, Middlesex24 min
Jun 19, 7:55 PM EDTSpecial Weather StatementAKQLouisa50 min

Nearby

Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.